Missouri, 2005

Damaging Winds in Missouri, August 13, 2005

August 13, 2005 · NWS LSX · 4 events in 1 county or zone

The County Sheriff reported trees and power lines down in west and south St. Clair.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

The County Sheriff reported trees and power lines down in west and south St. Clair. The roof of the Budget Motel and the roof of the office of Belmont Homes were also damaged. Just south of Union downed trees blocked Highway 47. The top of a utility pole was snapped off at Highway 100 and International Avenue in Washington. The road had to be closed for several hours. There were also scattered large tree limbs down and some business signs damaged in Washington.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 13, 2:30 AM CST, 11 hours 45 minutes earlier.

Area forecast discussion, Aug 13, 2:30 AM CST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT SAT AUG 13 2005

.DISCUSSION...
FRONTAL BOUNDARY CURRENTLY IN NRN MO AND SAGGING SWD WITH
NELY FLOW AND MDT PRES RISES TO THE NORTH. BLOCKY PATTERN
PERSISTS OVER ALASKA/NWRN CANADA WITH UNSEASONABLY STG
S/W ROTATING S FROM THE ARCTIC THROUGH SASKATCHEWAN AND
THEN CURLS EWD THROUGH SRN CANADA. SFC HIGH OVER THE ROCKIES
SPREADS OUT ACROSS NRN PLAINS INTO THE GREAT LAKES OFFERING
A WINDING FRONTAL BOUNDARY THAT SHOULD HOLD THROUGH EARLY TO
MID WEEK NEXT WEEK.

LOOK FOR CONVECTION/FROPA TO COMBINE TO HOLD TEMPS SVRL
DEGREES BELOW PREVIOUS DAYS AND HAVE INSTILLED MDT/HIGH
POPS FOR SEVERAL PERIODS.  ANTECEDANT DRY COND KEEP ME
FROM NOTING ANY HIGHLIGHTS BUT I THINK PRECIP WILL BECOME
MORE FOCUSED AND ORGANIZED OVER THE NEXT COUPLE OR THREE
DAYS AND WILL MENT LCL HVY AMOUNTS AT TIMES.

PRECIPITABLE WATER VALUES BECOME QUITE HIGH AND PCPN ACTIVITY
WILL BE VERY EFFICIENT SO WILL NEED TO KEEP A CLOSE EYE ON
ACTIVITY THROUGH THE NEXT 3-5 DAYS. RELATIVE GOT 1.75 THIS
EVENING NEAR ST. PAUL....35 MI NW OF ST LOUIS IN A DOWNPOUR
THERE.

SVRL S/W COULD ROTATE THROUGH THIS TROF THROUGH THE AREA AND IT
COULD GET INTERESTING BFORE ALL THIS ENDS.  MUST KEEP A CLOSE
WEATHER WATCH ON THIS W/TIME.

&&

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

PEDIGO
Hazardous weather outlook, Aug 13, 12:35 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
135 PM CDT SAT AUG 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
135 PM CDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY ACROSS AREAS NORTH OF INTERSTATE
70...WITH COVERAGE IN A MORE SCATTERED NATURE TO THE SOUTH...AS A
COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS
INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR. SOME OF THE
STRONGER STORMS MAY APPROACH SEVERE LIMITS LATE THIS AFTERNOON AND EARLY
THIS EVENING...WITH GUSTS TO 50 MPH AND PEA SIZED HAIL POSSIBLE.

DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS
OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST...
THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS
ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS
IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY
AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER
SERVICE.

TES

The radar

The St Louis radar (KLSX), 47 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
August 13, 2:15 PM CST
Where
Franklin County, St Clair
Measured
57 kt (66 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.350, -90.983

Thunderstorm Wind, Franklin

When
August 13, 2:20 PM CST
Where
Franklin County, St Clair
Measured
57 kt (66 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.350, -90.983

Thunderstorm Wind, Franklin

When
August 13, 2:20 PM CST
Where
Franklin County, 2 mi S of Union
Measured
57 kt (66 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.417, -91.000

Thunderstorm Wind, Franklin

When
August 13, 2:25 PM CST
Where
Franklin County, Washington
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.550, -91.000

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468674, 5468675, 5468676, 5468677.